Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

January 26, 2012Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jan 26, 2012, 9:13 PM EST for Coffee County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2012, 9:13 PM EST (02:13 UTC)
Expired
Jan 26, 2012, 10:00 PM EST
In force
47 min
Issued by
NWS Jacksonville, FL

County Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS82 KJAX 270213
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EST THU JAN 26 2012

GAZ132-270300-
COFFEE-
913 PM EST THU JAN 26 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS VALID UNTIL 1000 PM EST...

AT 913 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF AMBROSE...OR 9 MILES
NORTHWEST OF WILLACOOCHEE...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...DOUGLAS...
PRIDGEN AND BROXTON THROUGH 1000 PM EST. GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3166 8299 3178 8299 3177 8288 3140 8272
      3142 8314 3156 8306 3160 8306
TIME...MOT...LOC 0213Z 229DEG 41KT 3148 8308

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 26, 1:38 PM EST, 7 hours 35 minutes earlier.

Area forecast discussion, Jan 26, 1:38 PM EST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EST THU JAN 26 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE IS EXITING TO THE EAST...WITH AN AREA OF SHOWERS
AND THUNDERSTORMS IN ADVANCE OF A COLD FRONT APPROACHING THE
WESTERN FL PANHANDLE. ANOTHER VERY WARM AFTERNOON...WITH TEMPERATURES
IN THE UPPER 70S TO LOWER 80S.

MODELS CONTINUE TO HOLD THE LINE OF SHOWERS AHEAD OF THE FRONT
TOGETHER...ENTERING THE EASTERN FL PANHANDLE AND SE GA THIS
EVENING...CROSSING NE FL LATE TONIGHT INTO EARLY FRIDAY...THEN
EXITING INTO THE COASTAL WATERS BY FRIDAY AFTN. MID LEVEL FORCING
IS PROGGED TO STRETCH OUT...YIELDING A GENERAL WEAKENING OF
THE ACTIVITY. THAT BEING SAID...A LOW LEVEL JET IN ADVANCE
OF THE FRONTAL BOUNDARY COULD YIELD SOME POTENTIAL FOR POTENT
TSTMS. WILL USE CATEGORICAL POPS IN ADVANCE OF THE COLD FRONT
WITH GUSTY WIND WORDING WITH SCATTERED TSTMS. EXPECT GENERAL
RAINFALL AMOUNTS IN THE ONE QUARTER TO ONE HALF INCH RANGE...WITH
LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. MILD LOWER/MID 60S
WILL PREVAIL FOR LOW TEMPERATURES TNGT WITH CLOUDS AND INCOMING
PRECIP. HIGH TEMPERATURES FRIDAY WILL BE COOLER GIVEN CLOUDS
AND SOME COLD ADVECTION IN THE WAKE OF THE FRONT...WITH LOWER 70S
FOR MOST LOCATIONS.

FRIDAY NIGHT...WEAK HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL
HELP PROMOTE RADIATIONAL COOLING WITH LOWS IN THE LOWER TO MID 40S
INLAND AND 50 TO 55 ALONG THE COAST.

SATURDAY...WEAK HIGH PRESSURE WILL BE OVER THE REGION PROVIDING
MOSTLY SUNNY SKIES AND ABOVE NORMAL TEMPS.

SATURDAY NIGHT/SUNDAY...A SECONDARY SURGE OF COOLER AND DRIER AIR
WILL MOVE INTO THE REGION. WILL SEE SOME LATE NIGHT EARLY MORNING
CLOUDINESS AS AN 850 MB TROUGH SWINGS THROUGH THE AREA BUT OTHERWISE
DRY WITH NO POPS EXPECTED. STRONG HIGH PRESSURE WILL BEGIN TO BUILD
IN FROM TEXAS. TEMPS COOL TO NEAR SEASONAL LEVELS ACROSS SE GA BUT
STILL REMAIN SLIGHTLY ABOVE NORMAL ACROSS NE FL.

SUNDAY NIGHT...UNSEASONABLY COOL AS HIGH PRESSURE MOVES JUST NORTH
OF THE AREA. MIN TEMPS DIP INTO THE MID 30S ACROSS THE INLAND
AREAS AND MID 40S AT THE COAST. PATCHES OF FROST WILL BE POSSIBLE
ACROSS SOME OF THE COLDER INLAND LOCATIONS.

.LONG TERM /MONDAY THROUGH THURSDAY/...
SFC HIGH PRESSURE WILL BUILD OFFSHORE OF THE SE ATLANTIC COAST
MON WITH ONSHORE FLOW DEVELOPING MONDAY NIGHT. COULD SEE A COASTAL
TROUGH DEVELOPING OFFSHORE TUESDAY... BUT FOR NOW LOW LEVEL
MOISTURE LOOKS INSUFFICIENT TO CARRY POPS. WED THE COASTAL TROUGH
MAY BEGIN TO MORPH INTO A WARM FRONT AS THE NEXT COLD FRONTAL
SYSTEM DEVELOPS ACROSS THE CENTRAL CONUS. HAVE CARRIED LOW POPS
WED INTO THU ASSOCIATED WITH WARM FRONT AND APPROACHING SFC COLD
FRONT.

.AVIATION...
VFR WILL GENERALLY PREVAIL THROUGH THIS EVENING WELL IN ADVANCE OF
A COLD FRONT. CLOUDS WILL LOWER AND THICKEN TNGT AS A LINE OF
SHOWERS MOVES EAST...WITH MVFR/LOCAL IFR CONDITIONS DEVELOPING
AS THE LINE CROSSES AREA PORTS LATE TNGT/EARLY FRIDAY. WITH SCT
TSTM COVERAGE...WILL USE CB GROUPS AND/OR VCTS FOR THE ACTIVITY
TNGT/EARLY FRIDAY. CONDITIONS WILL IMPROVE TO VFR FRIDAY AFTN
IN THE WAKE OF THE FRONT. SOUTH WINDS 10-14 KT WITH GUSTS TO 20 KT
THIS AFTN WILL DECREASE TO SW 5-8 KT TNGT...BECOMING WEST 10-15 KT
WITH GUSTS TO 25 KT FRIDAY AFTN. IN ADDITION...WITH A LOW LEVEL JET
AHEAD OF THE FRONT OVERNIGHT/EARLY FRIDAY...WILL INCLUDE LLWS FOR
ALL PORTS.

&&

.MARINE...
WINDS WILL INCREASE LATE THIS AFTN/TNGT IN ADVANCE OF A COLD FRONT.
WILL USE SCEC FOR THE INNER WATERS...WITH SCA FOR THE OUTER WATERS
THROUGH FRIDAY MORNING. CONDITIONS IMPROVE LATE FRI THROUGH SUN...THEN
WORSEN IN NLY FLOW WITH SCEC CONDITIONS SUN NIGHT INTO MON.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.FIRE WEATHER...
MOIST CONDITIONS WILL CONTINUE THROUGH FRIDAY. HUMIDITY VALUES WILL
LOWER OVER THE WEEKEND...NEARING CRITICAL LEVELS SUNDAY/MONDAY.
HOWEVER...WINDS WILL GENERALLY REMAIN BELOW 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  71  40  68 /  80  50   0   0
SSI  62  69  49  66 /  80  70   0   0
JAX  63  73  43  70 /  80  70   0   0
SGJ  66  70  50  68 /  70  80   0   0
GNV  64  73  43  72 /  80  70   0   0
OCF  63  74  44  73 /  80  70   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ALLEN/PETERSON/WALKER/KEEGAN
Hazardous weather outlook, Jan 26, 5:32 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EST THU JAN 26 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-271030-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
532 PM EST THU JAN 26 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND
THE ADJACENT COASTAL WATERS

...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

...SMALL CRAFT ADVISORY TONIGHT FOR MARINE WATERS FROM 20 NM TO 60
NM OFFSHORE...

.DAY ONE...TONIGHT...

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF A COLD FRONT
WILL MOVE INTO THE AREA LATE THIS EVENING AND CONTINUE MOVING EAST
INTO EARLY FRIDAY MORNING. SOME OF THESE STORMS MAY BE STRONG TO
POSSIBLY SEVERE WITH GUSTY WINDS MAINLY OVER WESTERN PORTIONS
OF THE FORECAST AREA.

SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER OFFSHORE WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ONGOING SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED MAINLY OVER THE
EASTERN PORTIONS OF THE AREA FRIDAY MORNING. SOME STORMS MAY CONTAIN
GUSTY WINDS.

ON MONDAY MORNING A LIGHT FREEZE AND PATCHY FROST WILL BE
POSSIBLE OVER INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS
AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER CONDITIONS TONIGHT
IN CASE WATCHES OR WARNING ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 26, 9:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EST THU JAN 26 2012

GAZ132-270300-
COFFEE-
913 PM EST THU JAN 26 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS VALID UNTIL 1000 PM EST...

AT 913 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF AMBROSE...OR 9 MILES
NORTHWEST OF WILLACOOCHEE...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...DOUGLAS...
PRIDGEN AND BROXTON THROUGH 1000 PM EST. GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3166 8299 3178 8299 3177 8288 3140 8272
      3142 8314 3156 8306 3160 8306
TIME...MOT...LOC 0213Z 229DEG 41KT 3148 8308

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:32 PM ESTSpecial Weather StatementJAXHamilton43 min
Jan 26, 10:17 PM ESTSpecial Weather StatementJAXHamilton28 min
Jan 27, 12:09 AM ESTSpecial Weather StatementJAXBrantley, Pierce, Wayne51 min
Jan 27, 1:04 AM ESTSpecial Weather StatementJAXClinch, Echols, Ware41 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.